Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2018, 5:06 PM EDT for Providence County, Rhode Island; Bristol County, Norfolk County, Worcester County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 17, 2018, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 22 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 11:17 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WUUS51 KBOX 172106 SVRBOX MAC005-021-027-RIC007-172145- /O.NEW.KBOX.SV.W.0033.180717T2106Z-180717T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 506 PM EDT TUE JUL 17 2018 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Southeastern Worcester County in central Massachusetts... Southwestern Norfolk County in eastern Massachusetts... Northwestern Bristol County in southeastern Massachusetts... Northeastern Providence County in Rhode Island... * Until 545 PM EDT. * At 506 PM EDT, a severe thunderstorm was located over North Smithfield, or near Woonsocket, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Pawtucket, Taunton, Woonsocket, Cumberland, Franklin, North Attleborough, Norwood, Stoughton, Attleboro, Walpole, Mansfield, Easton, Canton, Smithfield, Lincoln, Central Falls, Norton, Sharon, Foxborough and Bellingham. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4188 7159 4209 7165 4218 7115 4189 7105 TIME...MOT...LOC 2106Z 263DEG 30KT 4200 7156 HAIL...0.75IN WIND...60MPH $$ md
1 follow-up statement
946
WWUS51 KBOX 172136
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
536 PM EDT TUE JUL 17 2018
MAC027-172145-
/O.CAN.KBOX.SV.W.0033.000000T0000Z-180717T2145Z/
Worcester MA-
536 PM EDT TUE JUL 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WORCESTER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
eastern and southeastern Massachusetts...and Rhode Island.
LAT...LON 4188 7146 4214 7138 4218 7115 4189 7105
TIME...MOT...LOC 2135Z 263DEG 30KT 4203 7123
$$
MAC005-021-RIC007-172145-
/O.CON.KBOX.SV.W.0033.000000T0000Z-180717T2145Z/
Norfolk MA-Bristol MA-Providence RI-
536 PM EDT TUE JUL 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN NORFOLK...NORTHWESTERN BRISTOL AND NORTHEASTERN
PROVIDENCE COUNTIES...
At 535 PM EDT, a severe thunderstorm was located over Mansfield, or
near North Attleborough, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Pawtucket, Taunton, Cumberland, Franklin, North Attleborough,
Norwood, Stoughton, Attleboro, Walpole, Mansfield, Easton, Canton,
Lincoln, Central Falls, Norton, Sharon, Foxborough, Seekonk, Raynham
and Medfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4188 7146 4214 7138 4218 7115 4189 7105
TIME...MOT...LOC 2135Z 263DEG 30KT 4203 7123
HAIL...0.75IN
WIND...60MPH
$$
mdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:36 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 17, 4:36 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
436 PM EDT Tue Jul 17 2018
.SYNOPSIS...
Widespread showers and thunderstorms with locally damaging wind
gusts and isolated flash flooding continue into this
evening...before gradually diminishing in areal coverage and
intensity. Other than perhaps some lingering showers early
Wednesday across Cape Cod and Nantucket, dry weather is
anticipated the rest of the work week along with much lower
humidity including warm afternoons and cool nights. Unsettled
weather may return sometime Sunday into Monday along with
increasing humidity.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
* Localized Urban Flash Flooding Into Mid Evening
* Isolated Severe Thunderstorm Threat Into Early Evening
Localized urban flash flooding/isolated severe thunderstorms
will be the main concerns into mid evening...mainly across
eastern MA/RI. Cold front advecting into an anomalous airmass
with Pwats of 2+ inches above normal coupled with strong forcing
has resulted in widespread showers and thunderstorms with
localized torrential rainfall. Some locations have seen 2+
inches of rain in less than an hour...which has resulted in
localized urban flash flooding. So far the activity has remained
northwest of RI/SE MA...but this should change over the next
few hours as the cold front drops southeast. The activity should
begin to weaken some as it encounters a marine layer near the
south coast. Nonetheless...heavy rain and embedded
thunderstorms will still be possible along with some localized
urban flooding.
We still have MLCapes of near or even greater than 2000 J/KG
south of the MA Turnpike and away from the south coast. We have
had some isolated severe weather reports with wind damage
through late this afternoon. It appears limited deep layer
shear and poor mid level lapse rates will prevent this from
becoming a widespread severe weather event.
Nonetheless...isolated severe weather with localized wind damage
will be the main concern over the next few hours. In
addition...we can not rule out a brief weak tornado.
The activity should wind down from west to east this evening.
While the severe weather threat will diminish by mid evening
across eastern MA/RI...enough elevated instability will remain
for showers and embedded thunderstorms with locally heavy rain
to continue into the evening. In fact...areas along and
especially southeast of the Boston to Providence corridor may
see showers and embedded thunderstorms persist after midnight.
Low temperatures by daybreak will be in the 60s to near 70. Will
also have to watch for some low clouds and fog across the
Cape/Islands.
&&
.SHORT TERM /6 AM WEDNESDAY THROUGH 6 AM WEDNESDAY/...
Wednesday...
A much better day of weather on tap for Wednesday behind the
cold front. Perhaps a few lingering showers across the
Cape/Islands into mid to late morning. Otherwise...becoming
mostly sunny with high temperatures into the 80s in most
locations although a bit cooler across portions of the
Cape/Islands. Much lower humidity though will make for a much
more comfortable day across the entire region.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Highlights...
* Dry and much less humid later Wed thru Fri, possibly into Sat
* Highs 80-85 each afternoon and 50s at night
* Showers/storms and humid conditions return Sunday/Monday
Overview...
17.00z ensembles (ECENS & GEFS) show northeast trough Wednesday
departing and deamplifying which gives way to ridging Friday and
likely lingering into Saturday. At the surface this translates to a
cold front slowly exiting the Cape Wed followed by 1018 mb high
pressure building into New England Wed night/Thu and accompanied by
a much less humid airmass. The high then moves offshore Friday but
with ridge axis arcing back into New England thru Saturday.
Ensembles suggest northern stream remains active with robust mid
level trough entering the Great Lakes this weekend and taking on a
negative tilt along the eastern seaboard Sun/Mon. This will support
a return to more humid weather along with risk of showers/T-storms.
Temperatures...
850 mb temps begin Wed around +13C/+14C but then lower to about +11C
in the post frontal airmass Thu morning, but modify to +13C by days
end, yielding highs in the low 80s away from coastal seabreezes.
Airmass slow warms to about +15C Friday and Saturday which will
support highs in the mid 80s inland. However humidity remains
comfortable as seen by GEFS PWATs remaining below normal (1 to
2 standard deviations below normal) thru Sat with core of dry
air over the region Wed night into Thu. This dry airmass will
support lows in the 50s overnight, very comfortable. Also given
high pres overhead Thu ngt decided to lean toward the cooler MOS
guidance per ideal radiational cooling conditions. This dry
column will also yield plenty of sunshine Thu and Fri, possibly
Sat as well. 850 mb temps remain about +15C Sunday but do warm
to about +17C Mon. However the main story Sun/Mon will be the
increasing humidity as the low level flow becomes southerly and
advects dew pts into the 60s Sunday and then low to mid 70s
Monday!
Precipitation...
Any organized showers/T-storms will be focused across Cape Cod and
Nantucket Wed morning as slow moving cold front and frontal wave
move across this region in the morning. Trailing short wave sweeps
across the region later in the day along with attending cold front
moving offshore. Thus drying trend Wed which persist Thu, Fri and
likely into Sat. Next chance of showers/T-storms likely arrives Sun
and Mon as negative tilt mid level trough dives out of the Great
Lakes into the Mid Atlc region. Heavy rainers possible as
subtropical stream gets captured by negative tilt trough sending
PWATs of +1 to +2 standard deviations up the eastern seaboard into
New England Sun/Mon.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
Into Mid evening...Moderate confidence. Numerous showers and
thunderstorms with localized torrential rainfall will continue
to gradually press southeast across the region. Main focus will
be eastern MA and RI although some weakening should occur as
activity nears the south coast. A few of the storms may
continue to produce localized strong wind gusts. So while VFR
conditions may dominate outside the storms...IFR to even brief
LIFR conditions will be possible under the core of the storms.
Later This Evening Through Tonight...Moderate to high
confidence. Activity should weaken some as it gets southeast of
the Boston to Providence corridor this evening...but some
showers and embedded t-storms with brief heavy rain are still
possible. Conditions improve to VFR across most locations later
this evening. However...southwest flow will result in low
clouds and fog across the Cape/Islands.
Wednesday...High confidence. Lingering low clouds/fog patches
across the Cape/Islands during the morning lift by late
morning/early afternoon. Otherwise...VFR conditions.
KBOS Terminal...Moderate confidence in TAF. Thunderstorms to
impact the terminal through 20 or 21z.
KBDL Terminal...Moderate confidence in TAF. Thunderstorms to
impact the terminal through 20 or 21z.
Outlook /Wednesday through Sunday/...
Wednesday through Thursday: VFR.
Thursday Night: Mainly VFR, with local IFR possible.
Friday: VFR.
Friday Night: Mainly VFR, with local IFR possible. Patchy BR.
Saturday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
Tonight...High confidence. Near shore southwest wind gusts of 25
knots should diminish this evening along with the marginal 5
foot seas across the outer-waters. Therefore...small craft
headlines will be allowed to expire by midnight. However...main
concern is a few strong storms across our near shore waters this
evening with gusty winds.
Wednesday...High confidence. Winds and seas should remain below
small craft thresholds. Some northeast wind gusts around 20
knots or so are possible across the Cape/Islands.
Outlook /Wednesday through Sunday/...
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, patchy fog.
Wednesday Night: Winds less than 25 kt. Seas up to 5 ft.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night through Friday Night: Winds less than 25 kt.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 10 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 10 PM EDT this evening for MAZ002>017-
026.
RI...Flash Flood Watch until 10 PM EDT this evening for RIZ001>004.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ230>234-236-251.
Small Craft Advisory until 8 PM EDT this evening for ANZ235-
237.
Small Craft Advisory until 11 PM EDT this evening for ANZ250-
254>256.
&&
SYNOPSIS...Frank/Nocera
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Nocera
AVIATION...Frank/Nocera
MARINE...Frank/NoceraHazardous weather outlook, Jul 17, 5:05 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 505 PM EDT Tue Jul 17 2018 CTZ002-003-MAZ002>004-008>011-022>024-026-RIZ005>008-182115- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Barnstable MA-Dukes MA- Nantucket MA-Northern Middlesex MA-Bristol RI-Washington RI- Newport RI-Block Island RI- 505 PM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. CTZ004-MAZ005>007-012-014-182115- Windham CT-Central Middlesex MA-Western Essex MA-Eastern Essex MA- Southern Worcester MA-Southeast Middlesex MA- 505 PM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MAZ013-015>017-RIZ001>004-182115- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI- 505 PM EDT Tue Jul 17 2018 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MAZ018>021-182115- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA- 505 PM EDT Tue Jul 17 2018 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ231>237-250-254>256-182115- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 505 PM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. A few strong thunderstorms are possible over the waters late this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ230-251-182115- Boston Harbor-Massachusetts Bay and Ipswich Bay- 505 PM EDT Tue Jul 17 2018 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A few strong thunderstorms are possible over the waters late this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 17, 2:42 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
242 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM FLASH FLOOD BELCHERTOWN 42.27N 72.40W
07/17/2018 HAMPSHIRE MA AMATEUR RADIO
ROUTE 202 AT GRANBY TOWN LINE FLOODED
0228 PM FLASH FLOOD SAUGUS 42.47N 71.02W
07/17/2018 ESSEX MA BROADCAST MEDIA
STREET FLOODING IN CLIFTONDALE SQUARE
&&
EVENT NUMBER BOX1804135
EVENT NUMBER BOX1804136
LECSpecial weather statement, Jul 17, 3:27 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
327 PM EDT TUE JUL 17 2018
CTZ002-003-MAZ004-172015-
Hartford CT-Tolland CT-Northern Worcester MA-
327 PM EDT TUE JUL 17 2018
...STRONG THUNDERSTORM...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tolland, or near Vernon, moving northeast at 40 mph.
Winds in excess of 40 mph will accompany this storm and torrential
rainfall will accompany this storm.
Locations impacted include...
Manchester, Vernon, Mansfield, South Windsor, Ellington, Tolland,
Charlton, Coventry, Stafford, Spencer, Somers, East Windsor,
Leicester, Sturbridge, Rutland, Willington, Warren, Bolton, Paxton
and North Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4203 7238 4203 7211 4216 7211 4215 7220
4217 7222 4236 7200 4226 7187 4223 7186
4219 7190 4217 7203 4217 7207 4214 7210
4196 7210 4196 7222 4184 7222 4180 7228
4174 7246 4189 7255
TIME...MOT...LOC 1926Z 225DEG 36KT 4189 7239
mdLocal storm report, Jul 17, 3:28 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
328 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
07/17/2018 HAMPDEN MA BROADCAST MEDIA
STREET FLOODING ON MEADOW STEET
0205 PM TSTM WND DMG WELLESLEY 42.30N 71.29W
07/17/2018 NORFOLK MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON A MOVING CAR ON WALNUT STREET
AT WASHINGTON STREET
0215 PM TSTM WND DMG BOSTON 42.32N 71.07W
07/17/2018 SUFFOLK MA AMATEUR RADIO
TREE DOWN ON DORCHESTER AVE
0217 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
07/17/2018 HAMPDEN MA AMATEUR RADIO
BOTTOM OF SIMARD STREET IS COMPLETELY FLOODED AND
IMPASSABLE
0225 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
07/17/2018 HAMPDEN MA AMATEUR RADIO
NOTHEAST MAIN STREET AND ARCADE STREET FLOODED
0236 PM TSTM WND DMG SOUTH HADLEY 42.27N 72.57W
07/17/2018 HAMPSHIRE MA AMATEUR RADIO
7 UTILITY POLES DOWN ON ROUTE 47 AT THE HADLEY LINE
0240 PM FLASH FLOOD GLOUCESTER 42.62N 70.65W
07/17/2018 ESSEX MA AMATEUR RADIO
SECTION OF ESSEX AVE IS FLOODED
0248 PM FLASH FLOOD WEST SPRINGFIELD 42.12N 72.65W
07/17/2018 HAMPDEN MA AMATEUR RADIO
BOTH LANES OF DEWEY STREET ARE FLOODED
0253 PM FLASH FLOOD BOSTON 42.32N 71.07W
07/17/2018 SUFFOLK MA AMATEUR RADIO
DEVON STREET AT COLUMBIA ROAD IS FLOODED
0257 PM FLASH FLOOD WELLESLEY 42.30N 71.29W
07/17/2018 NORFOLK MA AMATEUR RADIO
EASTBOUND SIDE OF WALNUT STREET IS FLOODED OUT
0300 PM FLASH FLOOD WEST SPRINGFIELD 42.12N 72.65W
07/17/2018 HAMPDEN MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON OLD WESTFIELD ROAD DUE TO
PONDING WATER UNDER TRAIN TRACKS
0303 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
07/17/2018 HAMPDEN MA AMATEUR RADIO
SECTION OF CROSS STREET FLOODED
0310 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
07/17/2018 HAMPDEN MA AMATEUR RADIO
MEETING HOUSE ROAD FLOODED AND IMPASSABLE
0310 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
07/17/2018 HAMPDEN MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS AND ROAD CLOSED ON ROUTE 20
AT THE INTERSECTION OF EAST MOUNTAIN ROAD
&&
EVENT NUMBER BOX1804137
EVENT NUMBER BOX1804138
EVENT NUMBER BOX1804139
EVENT NUMBER BOX1804140
EVENT NUMBER BOX1804141
EVENT NUMBER BOX1804142
EVENT NUMBER BOX1804143
EVENT NUMBER BOX1804144
EVENT NUMBER BOX1804145
EVENT NUMBER BOX1804146
EVENT NUMBER BOX1804147
EVENT NUMBER BOX1804148
EVENT NUMBER BOX1804149
EVENT NUMBER BOX1804150
LECSpecial weather statement, Jul 17, 3:43 PM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 343 PM EDT TUE JUL 17 2018 MAZ004-005-012-026-172030- Northwest Middlesex County MA-Southern Worcester MA- Central Middlesex County MA-Northern Worcester MA- 343 PM EDT TUE JUL 17 2018 ...STRONG THUNDERSTORM... At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over Millbury, or near Worcester, moving northeast at 25 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Worcester, Framingham, Marlborough, Shrewsbury, Natick, Hudson, Westborough, Grafton, Sudbury, Ashland, Auburn, Northbridge, Hopkinton, Northborough, Oxford, Clinton, Millbury, Wayland, Maynard and Southborough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4207 7174 4219 7188 4257 7163 4234 7133 TIME...MOT...LOC 1943Z 208DEG 22KT 4221 7176 md
Local storm report, Jul 17, 4:06 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
406 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLOOD WINTHROP 42.38N 70.98W
07/17/2018 SUFFOLK MA AMATEUR RADIO
WASHINGTON AVE AT DELBYS CORNER FLOODED OUT
0309 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
07/17/2018 HAMPDEN MA AMATEUR RADIO
MEETING HOUSE ROAD FLOODED OUT AND IMPASSABLE
0310 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
07/17/2018 HAMPDEN MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS AT RTE 20 AND MOUNTAIN ROAD
INTERSEXTION. ROAD IS CLOSED
&&
EVENT NUMBER BOX1804151
EVENT NUMBER BOX1804152
EVENT NUMBER BOX1804153
WSSpecial weather statement, Jul 17, 4:32 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 432 PM EDT TUE JUL 17 2018 MAZ005-012-013-172130- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- 432 PM EDT TUE JUL 17 2018 ...STRONG THUNDERSTORM... At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over Sutton, or 10 miles south of Worcester, moving northeast at 30 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Worcester, Framingham, Marlborough, Shrewsbury, Natick, Franklin, Milford, Walpole, Acton, Hudson, Westborough, Grafton, Concord, Sudbury, Webster, Ashland, Bellingham, Auburn, Northbridge and Hopkinton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4205 7184 4214 7192 4246 7143 4216 7125 TIME...MOT...LOC 2032Z 236DEG 25KT 4212 7177 md
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:58 AM EDT | Heat Advisory | BOX | Providence | 12 hr |
| Jul 17, 4:15 AM EDT | Flash Flood Watch | BOX | Kent, Providence | 15 hr |
| Jul 17, 4:09 PM EDT | Areal Flood Warning | BOX | Providence | 2 hr |
| Jul 17, 4:23 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 52 min |
| Jul 16, 8:50 PM EDT | Special Weather Statement | BOX | Franklin | 40 min |
| Jul 16, 8:53 PM EDT | Special Weather Statement | BOX | Franklin | 37 min |
| Jul 16, 9:17 PM EDT | Areal Flood Advisory | BOX | Franklin, Worcester | 77 min |
| Jul 17, 10:46 AM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 17, 11:04 AM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 3 hr |
| Jul 17, 11:28 AM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Jul 17, 11:36 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 54 min |
| Jul 17, 11:39 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 51 min |
| Jul 17, 11:46 AM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Jul 17, 12:23 PM EDT | Special Weather Statement | BOX | Middlesex | 37 min |
| Jul 17, 12:30 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 2 hr |
| Jul 17, 12:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jul 17, 12:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| Jul 17, 12:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Jul 17, 1:08 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 112 min |
| Jul 17, 1:15 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 60 min |
| Jul 17, 1:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 17, 1:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 45 min |
| Jul 17, 1:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 17, 1:59 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 46 min |
| Jul 17, 2:22 PM EDT | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 17, 3:03 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| Jul 17, 3:10 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire, Worcester | 2 hr |
| Jul 17, 3:27 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Jul 17, 3:27 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jul 17, 3:43 PM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Jul 17, 4:32 PM EDT | Special Weather Statement | BOX | Middlesex | 58 min |
| Jul 17, 5:08 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 52 min |
| Jul 17, 5:20 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 60 min |
| Jul 17, 5:47 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 43 min |
| Jul 17, 5:51 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 17, 5:58 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 17, 6:35 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jul 17, 6:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 17, 6:58 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 17, 7:12 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 17, 7:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 17, 7:41 PM EDT | Special Marine Warning | BOX | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2018Severe Thunderstorm Warnings in Rhode Island, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.